• Weak and tired all the time

    Asked by Buddyritz on Monday, November 26, 2018

    Weak and tired all the time

    After 4 Chemo treatments my wife is always very tired and weak. Feels like she may pass out at times. Is this expected? Can she expect to get worse
    from the next 2 treatments? She is diabetic and eats normally adhering to her sugar diet. Her white cell count is normal but her red blood cell count is low.

    13 Answers from the Community

    13 answers
    • Gumpus61's Avatar
      Gumpus61

      Hi Buddy.

      It's different for everyone but tiring quickly is part of it, and yes, the effects of chemo are cumulative. That means it will get a bit worse as you go. We have been through between 20-30 chemo treatments in 5 years. I would definitely think that getting enough calories is a big deal for a diabetic and a talk with the doctor about priorities is in order. My wife has a Cancer that cannot be cured or cut out, she does a lot of things the doctor doesn't like but often says...."that isn't what is going to kill me". In your case the diabetes diet may be holding back the sustenance she needs to fight the cancer. Talk to the doc.

      about 1 month ago
    • Buddyritz's Avatar
      Buddyritz

      Thanks for responding. I will anticipate more tiredness in the future for her, but hope for the best for both of us and you and your wife too.

      about 1 month ago
    • MarciaLynn's Avatar
      MarciaLynn

      Buddyritz ~ I had chemo for double hit NHL, stage 4, from August through December of 2017. The first 3 or so (total of 6) treatments weren't bad at all. My main issue was that the Prednisone made it almost impossible to sleep for several days which probably added to me being tired. Being tired during cancer treatment is a given! Our bodies are truly being put through major endurance tests just to survive.
      Encourage her to continue to eat a healthy diet, and to rest when she feels tired. Making sure she doesn't get up hastily might help with the feeling like she might faint issue. Talk with her oncologist(s) about your concerns.
      There is light at the end of the tunnel. I am approximately a year ahead of your wife in this journey, and doing well. I still get tired and have a lot of brain fog, but otherwise, I'm feeling great.
      11/26/18

      about 1 month ago
    • Buddyritz's Avatar
      Buddyritz

      Thanks for responding. Will continue toward the goal with caution and good food.

      about 1 month ago
    • po18guy's Avatar
      po18guy

      Completely normal and expected. She is in treatment, after all. If you re-read the consent forms forms for treatment, you will see that fatigue or "tiredness" as it is sometimes called, is a very common side effect of the drugs used - and lymphoma treatment involves combinations of several drugs. Lymphoma drugs often attack the marrow, suppressing its ability to produce blood cells. This my lead to anemia and fatigue. In addition, stress and anxiety over it all as well as the fatigue associated with diabetes add tot his effect. There will be days when she may not get out of bed. If it is extreme, call doctor or nurse for advice.

      about 1 month ago
    • BoiseB's Avatar
      BoiseB

      The cancer, the chemo and radiation and the anti-nausia and pain medications can produce nausia my Dr. told me that they were throwing poisons into my body. I can't address eating during treatment because I had a feeding tube the entire time

      about 1 month ago
    • LiveWithCancer's Avatar
      LiveWithCancer

      I am sorry. Chemo is tough. For me, i felt awful for a few days during the first week. So fatigued i could barely walk.

      I wonder if the faint feeling is coming because she is trying to stand up too quickly?

      You are paying her oncologist a lot of money. If you are concerned about how she is handling her treatments, please call them and tell them what's going on. They may feel they need to see her or that they can prescribe something or tell you that it is typical.

      Hugs. I think this disease and its treatments may be harder on the loved ones than on those of us going through it.

      about 1 month ago
    • GregP_WN's Avatar
      GregP_WN

      I stayed in bed for a day and a half after each of the first type of treatments I was taking. After Wed. I could get up and go to work, but still felt nauseous, and got sick at work fairly often. By the end of the next week, my off week, I was feeling better. Just in time for another dose. We hope she hangs tough for the rest of them.

      about 1 month ago
    • whatnext54's Avatar
      whatnext54

      Chemo has a cumulative effect according to my oncologist. Feeling more tired with each treatment. Harder to bounce back after each treatment. Just try to rest and know this too shall pass. God bless.

      about 1 month ago
    • cllinda's Avatar
      cllinda

      Chemo does accumulate over the course of treatments. It takes so much longer to bounce back after a few treatments. It feels like having the flu, but for a week or longer.
      Check with the doctor. They may want to give her extra fluids or check her blood. Not to scare you but sometimes they need to do transfusion if blood levels are low.
      Try to get her to eat healthy if you can. And just be her cheerleader during chemo. And once it complete, it can take a while to recover.
      Let her rest when needed. Hugs to you both.

      about 1 month ago
    • Gymmom's Avatar
      Gymmom

      I would ask them to keep a close eye on her hemoglobin count (Hgb). I dealt with several episodes of anemia which required blood transfusions. I was told it was pretty common. Here are a few symptoms of anemia: hearing your pulse in your ears, pale inside the eyelids, dizziness, heart pounding when you walk from point A to point B. There are lots of others that you can Google. I was transfused when my Hgb was 7 or 7.5. Some people are transfused sooner.

      Chemo is exhausting in itself, but anemia is also a possibility. Remind her that she's 2/3 of the way through treatment. That's always great news.

      about 1 month ago
    • HeidiJo's Avatar
      HeidiJo

      I had small cell type B Lymphoma. I had R-CHOP chemo. I was also very weak and tired. It did get progressively worse with each treatment. My advice would be to take it as easy as she can...and that it will take a long time to bounce back after treatment. At least it did with me, Tell her to be kind to her body and to listen to what it is telling her. Thoughts and prayers to you both

      about 1 month ago
    • Buddyritz's Avatar
      Buddyritz

      Thank you everyone. More water may be the answer. She was drinking water less than before for obvious reasons.

      about 1 month ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more b-cell lymphoma questions.  Also, don't forget to check out our B-Cell Lymphoma page.